MAUDE Adverse Event Report: DEPUY MITEK HEALIX 5.5 TI 3 W/ORTHOCORD; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK HEALIX 5.5 TI 3 W/ORTHOCORD; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222243
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not being returned.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed a similar complaint for this lot released to distribution.We cannot discern a root cause for the reported failure mode.Upon review the lot it was discerned that the customer used the product on a patient after the product's expiration date.The product was not left in the patient and was discarded.There were no adverse patient consequences reported at the time the complaint was reported.Should depuy synthes mitek be made aware of any future adverse patient consequences resulting from the use of this device after its expiration date, this complaint will be reopened and the complaint will be updated to reflect the new information.No corrective action is required and no further action is warranted at this time.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during an unspecified surgical procedure of the shoulder repair, it was observed that the back or proximal end of the customer's healix ti anchor 5.5mm with 3 suture orthocord & needles broke off during insertion.The sales rep reported that the surgeon did not drill and just used the healix punch to prepare the bone tunnel.The sales rep reported that the surgeon removed the broken pieces and completed the procedure with another same type anchor in the same bone hole.The sales rep reported that the surgeon was satisfied with the fixation.The sales rep reported that the patient was young and had very hard bone.There were no patient consequences or delays reported.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
HEALIX 5.5 TI 3 W/ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7677130
Report Number1221934-2018-51715
Device Sequence Number19220882
Product Code HWC
UDI-Device Identifier10886705007899
UDI-Public10886705007899
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K082282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2015
Device Catalogue Number222243
Device Lot Number3662322
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2016
Initial Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1